Hail, Saline
- When
- July 19, 5:10 PM CST
- Where
- Saline County, Sweet Spgs
- Measured
- 2 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.967, -93.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 19, 1:22 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 222 PM CDT WED JUL 18 2001 ...HEAT...THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN EVENT TONIGHT ARE THE MAIN FORECAST CHALLENGES FOR THIS PACKAGE... SURFACE ANALYSIS FROM EARLY THIS AFTERNOON SHOWS A COUPLE OF OUTFLOW BOUNDRIES IN THE AREA. ONE LIES NEAR HIGHWAY 36 AND HAS GENERATED SOME WEAK SHOWERS/TSTORMS. THE OTHER BOUNDRY STRETCHES FROM NEAR KVIH TO KCOU. PROFILERS SHOW WAA AT 700MB SO DIURNAL ACTIVITY COULD STRUGGLE THIS AFTERNOON WITH LACK OF DEEP LAYER CONVERGENCE. STILL WITH TEMPS IN THE MID 90S AND EXTREME AMOUNTS OF CAPE SOUTH OF THE MISSOURI RIVER A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE SEEMS PRIMED FOR NOCTURNAL ACTIVITY OVER NERN KS AND NWRN MO AGAIN TONIGHT. THE COMBINATION OF THE LEFT OVER OUTFLOW BOUNDRY IN NERN KS/SERN NEBR...LLJ FOCUS INTO THE AREA...AND ABUNDANT MOISTURE WILL INDICATE HEAVY RAIN POTENTIAL. MODELS SUGGEST FAVORABLE WAA ADVECTION FROM MID EVENING THRU EARLY MORNING SO A WINDOW OF AT LEAST 6 HRS OF HEAVY RAIN POSSIBLE. WILL INCLUDE FLASH FLOOD WATCH FOR COUNTIES FROM THE METRO NORTH TO THE IOWA BORDER THROUGH EARLY MORNING. AREAS SOUTH OF THE MISSOURI RIVER WILL HAVE NO PROBLEM REACHING HEAT CRITERIA FOR EXCESSIVE HEAT WARNING TODAY. KSTJ WILL LIKELY NOT REACH HEAT INDEX OF 105 TODAY. CONVECTIVE REMNANTS TOMORROW MORNING WILL BE TOUGH TO PROG...BUT WILL MOST LIKELY RESIDE OVER NERN MO. SO WILL CONTINUE WITH SAME EXCESSIVE HEAT WARNING CONFIGURATION AS TODAY. HOT...HUMID CONDITIONS WILL CONTINUE THROUGH AT LEAST SATURDAY SO WILL TACK ON AN ADDITIONAL DAY TO THE WARNING. IN THE EXTENDED...NOT MUCH CHANGE TO CURRENT PKG. SHRTWVS CONTINUE TO ROUND THE RIDGE...BUT HARD TO TIME/PLACE. NEXT BEST CHC FOR PCPN LOOKS TO BE WITH SFC FRNT MOVING DOWN FROM THE NRN PLAINS. H5 RIDGE DOES FLATTEN SOMEWHAT SO DOES NOT LOOK OUT OF THE QUESTION. WILL PLAN ON KEEPING POPS IN TUES-THURS WITH MINOR COOL DOWN TWDS THE END OF THE WEEK. .EAX... FLASH FLOOD WATCH MO...ZONES 001-002-011>013-020-021-028-029-037 KS...ZONES 025-102>105 EX-CESSIVE HEAT WARNING MO...ZONES 020>022-028>031-037>040-043>046-053-054 KS...ALL ZONES 93/27
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU JUL 19 2001 FORECAST: THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. LOCATIONS SOUTH OF A LINE FROM ATCHISON KANSAS TO KIRKSVILLE HAVE THE POTENTIAL TO SEE THESE STORMS. THE MAJORITY OF THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER ISOLATED STRONG TO SEVERE WINDS ARE NOT OUT OF THE QUESTION AS WELL AS HEAVY RAIN. THUNDERSTORMS HAVE THE POTENTIAL TO DEVELOP AGAIN THIS EVENING AND CONTINUE OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS OVERNIGHT WILL BE IN EASTERN KANSAS AND NORTHERN AND WESTERN MISSOURI. THE MAIN THREAT FROM THE OVERNIGHT STORMS WILL BE DAMAGING WINDS. HEAT AND HUMIDITY WILL ALSO BE A PROBLEM AS HEAT INDICES ARE EXPECTED TO EXCEED 105 DEGREES AGAIN SOUTH OF A TROY KANSAS TO CARROLLTON TO FAYETTE LINE. THE THUNDERSTORM ACTIVITY WILL PUT A BRIEF DAMPER ON THE WARMUP...HOWEVER AFTER THE STORMS PASS CONDITIONS SHOULD AGAIN BECOME HOT AND MUGGY. DISCUSSION: A DISTURBANCE AND SURFACE BOUNDARY CAUSED BY LAST NIGHTS CONVECTION WILL BE THE CAUSE FOR ADDITIONAL CONVECTION TO DEVELOP THIS AFTERNOON. IN ADDITION...HOT AND MUGGY CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK. ALTHOUGH LATE NIGHT AND MORNING THUNDERSTORMS COULD CREATE ENOUGH CLOUD COVER TO KEEP AFTERNOON HEAT INDICES BELOW 100 DEGREES. WITH THE VERY HIGH DEW POINTS...THE ACTUAL TEMPERATURE WILL ONLY NEED TO CLIMB INTO THE LOWER 90S FOR IT TO FEEL LIKE 110 DEGREES. OUTLOOK: THE POTENTIAL FOR HOT AND HUMID CONDITIONS WILL PERSIST INTO THE WEEKEND. THERE MAY BE A BRIEF BREAK IN THE HEAT THIS AFTERNOON AND TONIGHT DUE TO THUNDERSTORMS AND THEIR RESIDUAL CLOUD COVER. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX LVQ
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258839.